MAUDE Adverse Event Report: KARL STORZ GMBH CO. KG HIGH FREQUENCY RESECTOSCOPE GYN CORD; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES

KARL STORZ GMBH CO. KG HIGH FREQUENCY RESECTOSCOPE GYN CORD; ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Model Number 277KB
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
The long resectoscope was being used for bladder tumor resection, when the surgeon smelled smoke.She stopped operating and checked equipment.Stated that the electrical felt warm to touch and appeared to have melted on the instrument.Per surgeon, she noticed a decrease in the amount of power when she went to use it initially.The surgical tech unplugged the working element and cord and then reattached it to which it was then working to her satisfaction.When they stopped using the instrument they noticed that the place where the component attaches to each other appeared that it had melted.At that point the instruments were taken out of service for the remainder of the case.There was no harm to the patient.

Brand Name
HIGH FREQUENCY RESECTOSCOPE GYN CORD
Common Device Name
ELECTROSURGICAL, CUTTING COAGULATION ACCESSORIES
Manufacturer (Section D)
KARL STORZ GMBH CO. KG
2151 e. grand ave.
el segundo CA 90245 5017
MDR Report Key8183939
Report Number8183939
Device Sequence Number14172909
Product Code GEI
UDI-Device Identifier04048551090169
UDI-Public(01)04048551090169
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/17/2018
Report Date (Section F) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KB
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/20/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA12/17/2018